Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jun 14, 2020, 3:15 AM CDT for 17 counties in North Dakota; 9 counties in Minnesota. It took effect at Jun 14, 2020, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 3:15 AM CDT (08:15 UTC)
- In effect from
- Jun 14, 2020, 10:00 AM CDT
- Expired
- Jun 14, 2020, 7:44 PM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
All 26 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS73 KFGF 140815 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 315 AM CDT Sun Jun 14 2020 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-150300- /O.NEW.KFGF.WI.Y.0010.200614T1600Z-200615T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 315 AM CDT Sun Jun 14 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 11 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
596 WWUS73 KFGF 141455 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 955 AM CDT Sun Jun 14 2020 MNZ027-028-031-150300- /O.EXB.KFGF.WI.Y.0010.200614T1500Z-200615T0300Z/ West Becker-East Becker-East Otter Tail- Including the cities of Detroit Lakes, Wolf Lake, Perham, New York Mills, Parkers Prairie, Henning, and Battle Lake 955 AM CDT Sun Jun 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...West Becker, East Becker and East Otter Tail Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-150300- /O.EXT.KFGF.WI.Y.0010.200614T1500Z-200615T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 955 AM CDT Sun Jun 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Knutsvig
569 WWUS73 KFGF 150044 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 744 PM CDT Sun Jun 14 2020 MNZ001>004-007-027>031-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-150145- /O.CAN.KFGF.WI.Y.0010.000000T0000Z-200615T0300Z/ West Polk-Norman-Clay-Kittson-West Marshall-West Becker- East Becker-Wilkin-West Otter Tail-East Otter Tail-Grant-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 744 PM CDT Sun Jun 14 2020 ...WIND ADVISORY IS CANCELLED... The gusty southeast winds will continue to decrease this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 13, 10:31 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 10:31 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1031 PM CDT Sat Jun 13 2020 .UPDATE... Issued at 1027 PM CDT Sat Jun 13 2020 Late evening update will address sky cover, which looks worse on satellite than standing outside here at the office. Clouds are mid/high and thin, so seeing quite a bit of stars. Reducing to only partly cloudy. Will see some thicker clouds move in tomorrow. UPDATE Issued at 857 PM CDT Sat Jun 13 2020 Winds decreasing most places outside of the Devils Lake basin and southeastern ND, where the continue to blow from 20 to 30 mph. Expect them to pick back up early tomorrow, with focus being some pretty gusty winds in southwestern zones. Will let incoming shift coord any potential advisory. Later in the aftn instability begins to move into far western zones but best CAPE values are across wrn ND, where hi-res models are beginning to show a band of storms develop by 21Z...weaker activity possible further east in my far wrn zones. Potential for some TS activity continues for late aftn into early evening Sunday. UPDATE Issued at 634 PM CDT Sat Jun 13 2020 Main impacts tonight will be gusty winds and their impact on aviation (see .AVIATION discussion) as SE winds cont through the night. Current fcst represents well these concerns. No changes to ongoing forecast planned. && .SHORT TERM...(This evening through Sunday night) Issued at 253 PM CDT Sat Jun 13 2020 An upper level ridge is moving east across the region today, with the ridge axis in MN by tomorrow. A surface high exists over the Great Lakes and a low in central MT. The pressure gradient between these two features will remain tight through tomorrow, providing breezy to windy conditions. Winds will lose a bit of their gustiness tonight, but come back stronger tomorrow. Winds may exceed the 30 mph mark in areas tomorrow afternoon and a Wind Advisory may be needed if trends continue. Impacts to high profile vehicles and outdoor objects are possible. Otherwise, today's sunny skies will give way to a few more clouds by tomorrow morning, but generally fair skies are expected most of the day tomorrow. By tomorrow late afternoon or early evening, thunderstorms will be possible across eastern ND as an upper level wave approaches. However, the most likely scenario is that thunderstorms will develop in western and central ND during the afternoon and push east into eastern ND during the late evening hours and into NW MN after midnight. The severe risk looks limited as the strongest storms are expected to be over central ND since shear decreases as the storms move east (deep shear < 25kts). Most Unstable CAPE looks to stay in the 1000-2000 J/kg range however. So, will have to watch and see if the shear stays weak in later model runs for considering the severe threat Sunday night. The latest CAMs look to diminish the stronger storms by late evening in the Devils Lake to Valley City region. .LONG TERM...(Monday through Saturday) Issued at 253 PM CDT Sat Jun 13 2020 For Monday...a slow moving system crosses the area and is expected to generate elevated thunder Monday afternoon and evening. CAPE values expected to be in the 1500-2000 J/kg range and plenty of low level moisture is available...along with a low level jet of 30 to 35 knots. The main question mark at this time is warmer air aloft and capping. Models vary on strength of cap with NAM showing a stronger inversion aloft versus the GFS. Will have to reevaluate on subsequent runs and determine trends as to strength of convective development. On Tuesday...temperatures will be on the warmer side as thickness values support high temperatures in the mid to high 90s. Ingredients still in place and abundant surface heating should help trigger more convective activity though the afternoon and evening hours. For Wednesday through Saturday...slight chances for showers can be expected each day as a series of impulses aloft cross the region. Otherwise...cooler temperatures are expected through the end of the period...with high temperatures mainly reaching the mid 70s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1027 PM CDT Sat Jun 13 2020 Main change will be to remove mention of LLWS in the valley and DVL. Sfc wind speeds high enough the wind speed change is well under 10 kts per 100 ft. Will limit to TVF/BJI where winds are the lightest at the sfc. Other than that, VFR with sig x-winds on NE- SW oriented runways, especially through the day Sunday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Speicher SHORT TERM...Knutsvig LONG TERM...Hopkins AVIATION...Speicher
Hazardous weather outlook, Jun 14, 3:15 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 315 AM CDT Sun Jun 14 2020 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-150815- West Polk-Norman-Clay-Kittson-West Marshall-Wilkin- West Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 315 AM CDT Sun Jun 14 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Southeast winds today will reach sustained values of 25 to 30 mph with gusts to near 50 mph. Strong to severe thunderstorms are possible for the Devils Lake Basin late this afternoon into evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic chances for thunderstorms will persist through much of next week. A few severe thunderstorms will be possible during the afternoon and evening periods Monday and Tuesday. Details are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ005-006-008-009-013>017-022>024-027-028-031-032-150815- Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-East Otter Tail- Wadena- 315 AM CDT Sun Jun 14 2020 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Southeast winds today will reach sustained values of up to 25 mph with gusts to near 40 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic chances for thunderstorms will persist through much of next week. A few severe thunderstorms will be possible during the afternoon and evening periods Monday and Tuesday. Details are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in North Dakota, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.